Oklahoma, 2015

Hail in Oklahoma, April 19, 2015

April 19, 2015 · NWS OUN · 1 event in 1 county or zone

Storms that developed during the evening hours of the 18th continued marching eastward into the daylight hours on the 19th. At least one storm produce quarter sized hail before storms finally moved east of the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Storms that developed during the evening hours of the 18th continued marching eastward into the daylight hours on the 19th. At least one storm produce quarter sized hail before storms finally moved east of the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Apr 19, 1:39 PM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 19, 1:39 PM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
239 PM CDT SUN APR 19 2015

.DISCUSSION...
STORMMS THIS AFTN ARE EXPECTED TO WEAKEN/DIMINISH QUICKLY THIS
EVENIG WITH THE LOSS OF INSOLATION. WINDS WILL ALSO RELAX THIS
EVENING... WHICH WILL LEAD TO AT LEAST A DAY OR SO OF MORE
TRANQUIL WEATHER. HOWEVER... SOUTH WINDS WILL RETURN ON TUESDAY...
PULLING MOISTURE BACK NORTHWARD AHEAD OF THE NEXT DISTURBANCE.
THIS WILL BEGIN ANOTHER ACTIVE PERIOD THAT WILL LIKELY LINGER
THROUGH MUCH OF THE UPCOMING WEEK INTO THE FOLLOWING WEEKEND. EACH
DAY WILL DEPEND SOMEWHAT ON WHAT HAPPENS THE DAY BEFORE... BUT
DOES APPEAR THAT SEVERAL OF THESE DAYS WILL HAVE SOME POTENTIAL
FOR SEVERE STORMS. THIS WILL ALSO KEEP MUCH NEEDED PRECIP IN THE
FORECAST FOR AREAS THAT CONT TO NEED THE RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  44  67  47  69 /  10   0  30  40
HOBART OK         41  67  46  69 /   0   0  20  30
WICHITA FALLS TX  44  70  48  71 /   0   0  10  40
GAGE OK           38  65  44  71 /   0   0  50  20
PONCA CITY OK     40  66  44  69 /  10   0  20  30
DURANT OK         48  71  48  71 /  10   0  10  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 5 PM CDT THIS AFTERNOON FOR OKZ004>007-
     009>011-014>017-021>023-033>035.

TX...NONE.
&&

84/30
Hazardous weather outlook, Apr 19, 2:40 PM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
340 PM CDT SUN APR 19 2015

OKZ004>048-050>052-TXZ083>090-201200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
340 PM CDT SUN APR 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
NORTHERN...CENTRAL...AND EASTERN OKLAHOMA.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND EAST OF A LINE FROM ENID TO
KINGFISHER...TO CHICKASHA AND ARDMORE.

TIMING...
THROUGH 7 PM.

IMPACTS...
HAIL UP TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 60 MPH WILL
BE THE MAIN CONCERNS. THE TORNADO POTENTIAL IS VERY LOW...
HOWEVER...A FEW FUNNEL CLOUDS MAY OCCUR WITH THE STRONGER STORMS.

DISCUSSION...
A COLD FRONT CONTINUES TO MOVE ACROSS THE REGION THIS AFTERNOON.
AHEAD OF THIS FRONT...SCATTERED THUNDERSTORMS HAVE DEVELOPED. MANY
OF THESE STORMS HAVE PRODUCED SMALL HAIL AND HEAVY RAINFALL. STORMS
MAY OCCASIONALLY BECOME SEVERE...CAPABLE OF PRODUCING HAIL UP TO
HALF DOLLAR TO GOLF BALL SIZE. IN ADDITION...SEVERAL FUNNEL CLOUDS
HAVE BEEN REPORTED ACROSS NORTH CENTRAL OKLAHOMA. IN THIS AREA...
CONDITIONS WILL REMAIN FAVORABLE FOR BRIEF FUNNELS WITH ANY STRONGER
STORMS. THESE ARE NOT EXPECTED TO REACH THE GROUND...AND THE TORNADO
THREAT REMAINS VERY LOW.

STORMS SHOULD GRADUALLY SHIFT INTO EASTERN OKLAHOMA BY THIS EVENING...
WITH A DOWNWARD TREND IN SEVERE WEATHER POTENTIAL.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...

STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THROUGH EARLY
EVENING.

.STRONG WINDS...
IN THE WAKE OF A FAST MOVING FRONT...STRONG AND GUSTY NORTHWEST WINDS
HAVE OVERSPREAD PORTIONS OF NORTHWESTERN AND WEST CENTRAL OKLAHOMA.
THESE STRONG WINDS WILL CONTINUE INTO THE LATE AFTERNOON. WIND GUSTS OF
40 TO 50 MPH WILL BE POSSIBLE...WHICH WILL MAKE DRIVING OF HIGH PROFILE
VEHICLES DIFFICULT ON EAST WEST ORIENTED ROADS. BREEZY CONDITIONS WILL
PERSIST BEHIND THE FRONT AS IT MOVES THROUGH THE AREA...BUT WIND GUSTS
SHOULD GENERALLY REMAIN BELOW 40 MPH BY EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

.THUNDERSTORMS...
AFTER A BRIEF DRY PERIOD TONIGHT INTO MONDAY... THUNDERSTORM
CHANCES WILL RETURN TUESDAY AND CONTINUE INTO NEXT WEEKEND.

THERE IS A RISK OF SEVERE WEATHER TUESDAY AND WEDNESDAY...WITH
LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY CONCERNS. AT LEAST
SOME SEVERE POTENTIAL WILL THEN EXIST EACH DAY THROUGH LATE NEXT
WEEK...THOUGH DETAILS ON SPECIFIC HAZARDS AND AREAS OF CONCERN
REMAIN UNCERTAIN. CHECK THE FORECAST FREQUENTLY AS WE HEAD INTO
NEXT WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

EM/MBS/AUSTIN

In the hours before

Special weather statement, Apr 19, 1:35 PM CST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CDT SUN APR 19 2015

OKZ020-025-026-192000-
OKLAHOMA OK-LINCOLN OK-PAYNE OK-
235 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OKLAHOMA...LINCOLN AND
SOUTHEASTERN PAYNE COUNTIES UNTIL 300 PM CDT...

AT 233 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
NEAR AGRA TO NEAR WELLSTON...MOVING EAST AT 45 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3556 9715 3598 9710 3601 9662 3553 9662
TIME...MOT...LOC 1933Z 269DEG 39KT 3591 9690 3567 9706
Special weather statement, Apr 19, 1:48 PM CST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
248 PM CDT SUN APR 19 2015

OKZ029-030-192015-
POTTAWATOMIE OK-CLEVELAND OK-
248 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATOMIE AND
NORTHEASTERN CLEVELAND COUNTIES UNTIL 315 PM CDT...

AT 243 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHEASTERN
NORMAN...MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3522 9737 3537 9734 3537 9696 3513 9698
TIME...MOT...LOC 1943Z 283DEG 23KT 3529 9726
Special weather statement, Apr 19, 2:07 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
307 PM CDT SUN APR 19 2015

OKZ008-013-192030-
NOBLE OK-KAY OK-
307 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NOBLE AND SOUTHWESTERN
KAY COUNTIES UNTIL 330 PM CDT...

AT 305 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM
4 MILES EAST OF MCCORD TO 3 MILES WEST OF RED ROCK...MOVING EAST AT
25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
BRIEF SHORT-LIVED FUNNEL ARE POSSIBLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3668 9693 3670 9704 3668 9706 3660 9704
      3659 9706 3658 9700 3660 9691 3658 9689
      3655 9690 3653 9699 3651 9701 3651 9703
      3636 9703 3643 9740 3670 9736 3671 9692
TIME...MOT...LOC 2005Z 275DEG 22KT 3666 9696 3647 9724
Special weather statement, Apr 19, 2:08 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
308 PM CDT SUN APR 19 2015

OKZ011-017-192045-
BLAINE OK-MAJOR OK-
308 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BLAINE AND
SOUTHEASTERN MAJOR COUNTIES UNTIL 345 PM CDT...

AT 305 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ISABELLA...
MOVING EAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3630 9813 3617 9820 3616 9821 3615 9821
      3607 9825 3613 9857 3632 9846
TIME...MOT...LOC 2005Z 275DEG 22KT 3623 9838
Special weather statement, Apr 19, 2:09 PM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
309 PM CDT SUN APR 19 2015

OKZ007-012-192045-
GRANT OK-GARFIELD OK-
309 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GRANT AND NORTH
CENTRAL GARFIELD COUNTIES UNTIL 345 PM CDT...

AT 308 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF
POND CREEK...MOVING SOUTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3662 9798 3674 9791 3665 9762 3646 9782
TIME...MOT...LOC 2008Z 307DEG 20KT 3664 9789
Special weather statement, Apr 19, 2:32 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
332 PM CDT SUN APR 19 2015

OKZ007-008-013-192100-
GRANT OK-NOBLE OK-KAY OK-
332 PM CDT SUN APR 19 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GRANT...NORTHWESTERN
NOBLE AND SOUTHWESTERN KAY COUNTIES UNTIL 400 PM CDT...

AT 330 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
TONKAWA...MOVING SOUTHEAST AT 25 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
BRIEF FUNNEL CLOUDS WILL BE POSSIBLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3659 9714 3659 9745 3670 9755 3680 9742
TIME...MOT...LOC 2030Z 307DEG 20KT 3668 9742

30

The radar

The Norman radar (KTLX), 86 km away, was scanning. The volume nearest the first event began at 21:07 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Payne

When
April 19, 3:06 PM CST
Where
Payne County, Cushing
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.980, -96.760

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572566.